Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


KS
Apr 10, 2006

I have been hiv+ for exactly 2 yars. A recent skin biopsy came back that I have KS, and now my doctor wants to start me on meds. He also says I will have to be on them for the rest of my life. Is it cancer, or cancer like disease? How can I have contracted this only after 2 years? Is it fatal?

Response from Dr. Young

Thanks for your post.

If you have biopsy-proven Kaposi's sarcoma, you have an AIDS-defining illness. Kaposi's sarcoma is a cancer that typically involves the skin and sometimes the internal organs. For KS with skin involvment only, sometimes the best treatment is more CD4 cells. All patients with active AIDS complications should be on HIV treatments, irrespective of other symptoms or CD4 count.

You'll need to be on medications for a long while, though I'm hesitant to say that you'll be on them forever, since new strategies and treatments continue to evolve.

As for having AIDS only 2 years after infection, this is relatively unusual, but certainly not rare.

I hope this helps, BY



Previous
Can I stay with my partner?
Next
testosterone gel and lipoatrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement